Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 125, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Dec 3, 2021, 2:03 PM PST. It took effect at Dec 4, 2021, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2021, 2:03 PM PST (22:03 UTC)
- In effect from
- Dec 4, 2021, 4:00 AM PST
- Expired
- Dec 5, 2021, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
623 WHUS76 KMFR 032203 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PST Fri Dec 3 2021 PZZ350-370-041200- /O.CON.KMFR.SC.Y.0123.000000T0000Z-211204T0600Z/ /O.NEW.KMFR.SC.Y.0125.211204T1800Z-211205T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 203 PM PST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY... * WHAT...For the first Small Craft Advisory, seas 9 to 11 ft at 13 seconds. For the second Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft at 12 seconds expected. * WHERE...The first small craft advisory, all areas beyond 5 nm from shore. The second small craft advisory, all areas north of Bandon. * WHEN...For the Small Craft Advisory, until 10 PM PST this evening. For the Small Craft Advisory, from 10 AM to 7 PM PST Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-040600- /O.CON.KMFR.SC.Y.0123.000000T0000Z-211204T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 203 PM PST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt and steep seas 8 to 10 ft. * WHERE...All areas beyond beyond 3 nm from the coast, except beyond 7 nm from shore west of Brookings. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-040600- /O.CON.KMFR.SC.Y.0124.000000T0000Z-211204T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep seas 10 to 12 ft. * WHERE...All areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
691 WHUS76 KMFR 041036 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 236 AM PST Sat Dec 4 2021 PZZ376-042345- /O.NEW.KMFR.SC.Y.0126.211205T1200Z-211206T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 236 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds expected. * WHERE...Mainly areas south of Gold Beach. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-042345- /O.EXT.KMFR.SC.Y.0125.211204T1200Z-211205T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 236 AM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 ft at 12 seconds expected. * WHERE...All areas north of Bandon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
441 WHUS76 KMFR 042216 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 PM PST Sat Dec 4 2021 PZZ350-370-050615- /O.EXT.KMFR.SC.Y.0125.000000T0000Z-211205T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 216 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, short period wind waves up to 4 feet, and swells 9 to 11 ft at 12 seconds expected. * WHERE...All areas. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-050615- /O.CON.KMFR.SC.Y.0126.211205T1200Z-211206T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 PM PST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and chaotic, wind driven seas 7 to 10 ft at 6 seconds expected. * WHERE...10 to 20 miles from shore near Cape Blanco expanding to 10 to 60 miles from shore near Pt. St. George. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
826 WHUS76 KMFR 051004 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 204 AM PST Sun Dec 5 2021 PZZ376-052315- /O.EXT.KMFR.SC.Y.0126.211205T1200Z-211206T0900Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 204 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and chaotic, wind driven seas 7 to 10 ft expected. * WHERE...10 to 20 miles from shore near Cape Blanco expanding to 10 to 60 miles from shore near Pt. St. George. * WHEN...Until 1 AM PST Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-370-051200- /O.CON.KMFR.SC.Y.0125.000000T0000Z-211205T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 204 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, short period wind waves up to 4 feet, and swells 8 to 10 ft at 12 seconds expected. * WHERE...All areas. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 8:52 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 3, 8:52 AM PST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Medford OR
852 AM PST Fri Dec 3 2021
.UPDATE...No significant changes this morning, with another day of
extensive fog and low stratus in most of the valleys, and clear
skies elsewhere. Again, we do not expect the Umpqua, Illinois, or
Rogue valleys to clear much, if it all, this afternoon, and areas
along the coast may develop and remain under clouds and fog as a
southerly surge of winds pushes north through this evening.
Will focus majority of efforts today on the storm system expected
to arrive early next week, as well as a second front due in a few
days later. Wind and rain are the primary concerns, but there are
some indication that low level snow is possible by the end of next
week. See the previous discussion below for more details. -BPN
&&
.AVIATION...03/12Z TAFs...At the coast, mostly VFR conditions exist
and should remain through the day as a drier air mass affects the
area. Isolated areas of IFR conditions are expected near Brookings
and will likely remain there through the day.
Inland, west of the Cascades, valley LIFR conditions continue and
should remain through the day under a stable, stagnant air mass.
Conditions could improve some to MVFR this afternoon at these valley
terminals, but IFR conditions are more likely.
East of the Cascades, fog and LIFR conditions are being observed in
the Klamath Basin, and conditions here should improve later this
morning to VFR.
Elsewhere, VFR conditions are expected to prevail through the next
24 hours. Additionally, there is potential for valleys west of the
Cascades to improve to VFR Saturday as a front gets close to the
area and winds aloft (and potentially at the surface) increase.
Keene
&&
.MARINE...Updated 830 AM PST Friday, December 3, 2021...North
winds will gradually diminish through today as the axis of strongest
north winds pushes farther west from the coast. Very steep seas are
expected to continue into late this morning beyond about 10 NM of
the coast south of Bandon with generally steep seas elsewhere. Then
late this morning through this evening steep seas are expected,
hovering around 10 feet. There will be a brief break from steep
seas tonight into Saturday. Late Saturday into Sunday the first in a
series of fronts is expected to move through the area.
Given the expected pattern change next week to a more active
pattern, there will definitely be periods of significant winds and
swell. Timing and strength of these events is not known at this
time, but stay tuned as we get closer to the pattern change.
-Keene/CC
&&
.PREV DISCUSSION... /Issued 440 AM PST Fri Dec 3 2021/
Updated aviation discussion.
DISCUSSION...Satellite imagery shows some stratus and fog across
most of the valleys in southern Oregon and northern California.
Additionally, higher cirrus clouds are sagging southeastward
above the lower clouds and fog. This is due to an area of high
pressure that remains over our area. This has led to the
stagnation of air across the valleys in both states, with air
quality degrading at times for most of the valleys with the
inversion. This inversion looks to continue over the next couple
of days as the high pressure looks to stay in place over the
weekend.
Although a disturbance will approach Seattle by Saturday morning,
it will stay to our north, even if it begins to drift southward as
the high pressure begins to retreat to become more zonal flow this
weekend. Overall, this disturbance, by the time it reaches our
area (if it reaches us at all) will be too weak to break the
inversion and our stagnation. Therefore, the air stagnation
advisory will continue through the weekend.
The high pressure looks to build itself back in on Sunday, but
retrograde westward somewhat in preparation for a stronger
disturbance to push southeast across a larger portion of the
Pacific Northwest by early Monday morning. This looks like it will
be the first chance of rain we will receive in a week. Ensembles
continue to telegraph this system pretty well with a few
differences in the strength and location of the parent low as well
as the southward extent of the attached cold front. As such, rain
chances are a bit higher than what the National Blend of Models
would expect due to the persistent nature of the ensembles with
this system.
Snow levels will start off around 6000 to 7000 feet before falling
to around 4000 feet by the time the precipitation ends on Tuesday
night. In all, travel impacts should be minimal with snow
occurring on the higher peaks of the Cascades and Siskiyous.
Lastly, winds will become breezy to gusty ahead of this system,
particularly across our traditionally windier spots east of the
Cascades. Winds could approach wind advisory criteria which could
be dangerous for high profile vehicles and loose objects. The
other effect this will have is that it will allow for flow of the
previously stagnant air. Stay tuned to the forecast for more
information on the wind, rain, and snow with this upcoming system.
A break in the weather is expected Tuesday and then the next
system approaches our area on Wednesday. This system will also be
oriented northwest to southeast, so rainfall patterns may favor
places like Coos Bay with less rain shadowing in some of our west
side valleys. But this could easily change in the next several
days. Although snow levels will start out around 4000 feet, they
appear to rise back to 6000 feet during the periods of
precipitation before falling back down to 3000 feet as the
precipitation ends in showers.
This low will trickle down from the north on Thursday and Friday
and could bring some extended showers with it. Along with the
showers will be lowering snow levels to possibly 3000 feet with
some of the precipitation and around 1500 feet as the
precipitation ends. Having seen this pattern all too many times
before, valley floor snow a week from Saturday (8 days from now)
is unlikely. However, this system could set the area up for more
impactful snowfall at lower elevations (mid-level passes like
Siskiyou Summit) should additional systems move into the area in
quick succession. Ensembles are somewhat split on the happenings
in the far extended, however. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 7 AM PST Monday for ORZ029-030.
Air Stagnation Advisory until 7 AM PST Monday for ORZ031.
Air Stagnation Advisory until 7 AM PST Monday for ORZ024-026.
CA...None.
Pacific Coastal Waters...
Small Craft Advisory until 10 PM PST this evening for
PZZ350-356-370-376.
Hazardous Seas Warning until 10 AM PST this morning for
PZZ370-376.Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.